T Nation

Joint Pain 5 Weeks Into TRT

I started trt about 5 weeks ago. Im ding better but a week and a half ago started retaining fluid and my joints are killing me. It has hindered my every day life. They are ginna start me on estrogen blocker but I dont start that for 2 days. Anyone else have this problem. I take hctz With No relief.

A word of caution, since anastrozole was originally development for women with breast cancer, doctors tend to over prescribe it for men which leads to weeks, months of unnecessary suffering and recovery as some men are over-responders to AI’s needing only a faction of a normal dosage.

If you have been prescribed 1-.5mg, I would employ you to take a step back and educate yourself about AI’s and how powerful the medication really is and what it can do to your joints and bones if dosed inappropriately.

There is an adjustment period shortly after starting TRT, the first 6 weeks can be rough for some men, but that’s because there is soo much going on under the surface, after 6 weeks if the dosage remains the same, hormone levels with stabilize and it could take 2-3 months for the body to adapt at which time a lot of the symptoms you have now could be all but gone.

Retaining water in the beginning of TRT is normal and very common, some of the fluid retention may have nothing to do with estrogen, sodium reabsorption via the kidneys is one reason for retaining water and it could be as simple as the dosage is too high,

So you see the AI might not be the correct move.

Do you have any labs you could share?

Fluid retention can happen, and this is when the problems start if you seek immediate relief via an AI. Sure in 2 days you might actually feel better because the AI lowered your E, fluid retention lessens and you think you found the cure. If you want to avoid an AI, avoid salt, and alcohol for now. Switch to daily shots to lower E and sometimes its not the E. Anyway, this will be your choice ultimately. AI or no AI. The irony is that if you take an AI and crash your E, your joints will be in similar pain. So allow your body to adjust to TRT, or continue to adjust it with no end in sight.

What’s your protocol? It’s hard to give a meaningful answer without knowing anything about what you’re doing.

So I started at 320 for testosterone and 25 estrogen 5 weeks ago. This week I was at 868 testosterone and 45 estrogen. First shot was 200 every shot after was 180. The fluid retention got bad the last week and a half. I can’t workout or do much of anything. It hurts to just weight bear on my knees. I really don’t know what to do. Not looking to reinvent the wheel but the pain is intense every day. I just don’t know what way to go. I have also had gastric sleeve surgery 7 years ago and high blood pressure for 20 years. Any help would be good. I understand about the estrogen blocker. Just curious how long this may last.

Well buddy, it can last up to a month, but if you think its actual fluid retention, you could use a diuretic to lessen the retention, but be careful with that stuff too.

You need to inject smaller doses more frequently and you don’t need an AI, you need a better protocol/doctor.

1 Like